Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

On Progon B by Bezwecken. Recently switched to compounded pharmaceutical progesterone. Suffer anxiety and restlessness. Suggestions?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
I had been on Progon B by Bezwecken a natural progesterone for years, I take one small 8.75 mg. a day. Recently Bezwecken quit making the product and I was switched to a compounded pharmaceutical progesterone taking 20 mg. capsules 3x a week and noticed a difference in how I felt, anxiety and restlessness. My saliva test all show low progesterone levels even while on the progon B and progesterone. I felt good while taking the progon B but not so much on the pharmaceutical progesterone, I've gone down to 2x a week this week I thought maybe a little more potent, any suggestions.
Posted Mon, 21 Oct 2013 in Women's Health
Answered by Dr. Kulsoom Qureshi 3 hours later
Brief Answer:
Please review your hormone intake by an expert.

Detailed Answer:
Thanks for consulting us.
Women, who have a history of breast cancer are usually advised against taking progesterone supplements. So, I am wondering, has some Gynecologist or Endocrinologist prescribed you these progesterone supplements or you are taking them on your own, as there is a theoretical risk of recurrence.
Moreover, post menopausal women are usually given a choice of symptoms. Estrogen replacement is actually what is desirable to overcome most post menopausal symptoms. Role of progesterone is only to counteract the unopposed actions of estrogen in women with intact uterus. Taking progesterone alone is not making any sense to me.
Anyway, coming to your question, your new progesterone is certainly more potent than the natural one.
I strongly recommend you to consult your Gynecologist to get an expert opinion upon the supplements you are taking to save you from any undesirable effects. However, you reserve the right to make a final & informed choice to improve your quality of life.
Hope I have given you some helpful suggestions.
Wish you good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor